Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 68, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2025, 6:51 PM CDT for Custer County, Lincoln County, Logan County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2025, 6:51 PM CDT (23:51 UTC)
- Expired
- Jun 2, 2025, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Custer County, NE, Lincoln County, NE, Logan County, NE
The radar
The North Platte radar (KLNX), 72 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:33 PM CDT, 18 minutes earlier. Its key messages:
- A Slight Risk of severe thunderstorms from late this afternoon and tonight with large hail and damaging winds being the main threats.
- Heavy rainfall late this afternoon into tonight may lead to flash flooding.
- Rain and thunderstorm chances continue Wednesday through next Monday, although the severe potential is uncertain at this time.
Area forecast discussion, Jun 2, 6:33 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 633 PM CDT Mon Jun 2 2025 .KEY MESSAGES... - A Slight Risk of severe thunderstorms from late this afternoon and tonight with large hail and damaging winds being the main threats. - Heavy rainfall late this afternoon into tonight may lead to flash flooding. - Rain and thunderstorm chances continue Wednesday through next Monday, although the severe potential is uncertain at this time. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 322 PM CDT Mon Jun 2 2025 The threat for large hail, damaging winds, an isolated tornado possible, and heavy rainfall will be the forecast concerns this evening and overnight. A cold front will be the focus for thunderstorms this evening. Moderate instability with MUCAPE values over 3000 J/kg with 0-6km shear near 25kts and PWATs up to 1.5 inches near the cold front will create a favorable environment for severe storms and heavy rainfall. Storms will initiate along the front, draped from near Oshkosh, through Stapleton and Ewing late this afternoon, with strong upscale growth through the evening hours. Initially, storms will be discrete, more likely across southwest Nebraska. While storms remain discrete, hail at least 1 inch in diameter, potentially larger, will be the primary threat. As storms evolve into a line, damaging winds up to 65 mph will become the main threat. While the environment isn't the best for tornado development, there will be higher helicity along the boundary over 300) with low LCL heights during the early evening hours. Therefore, a tornado or two cannot be ruled out when supercells remain discrete enough to take advantage of the environment. The severe threat will continue through late evening before storms start to weaken, become more widespread, and unorganized. Heavy rainfall will be another significant threat. The potential for heavy rainfall will initially focus along the front across Lincoln and Custer County, where the 12Z CAMs suggest. Additional storms across the panhandle and northeast Colorado are shown to meet up with this boundary across southwest into central Nebraska this evening. Rainfall amounts of 2 to 4 inches, and even locally higher are possible, especially across Lincoln and Custer County, where a Flood Watch is in effect from 00Z through 06Z Tuesday. The Sandhills across southern portions of north central Nebraska may also receive heavy rainfall amounts, though FFG values are much higher. Other portions of southwest Nebraska are also at a risk for flash flooding, so will need to closely monitor where storms focus this evening. Some heavy showers with embedded thunderstorms are likely to persist overnight across southwest and central Nebraska. Much cooler behind the front on Tuesday with highs mainly in the mid 60s and a breezy north wind 15 to 30 mph. Showers chances remain likely through mid morning across southeastern zones, should quickly diminish and end around 18z. Clearing skies Tuesday night with lows in the low to mid 40s. A slight chance for showers to move into the northwest Sandhills late. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 322 PM CDT Mon Jun 2 2025 Near daily rain and thunderstorm chances will continue to impact the region Wednesday into next weekend. At this time, the next significant system is expected to arrive on Thursday, as a shortwave trough over the Four Corners region lifts into the region on Thursday. The severe potential is low on Thursday with highs only in the mid 60s, though there is a Marginal Risk of excessive rainfall into southwest Nebraska. As we head into Friday and next weekend, zonal flow will become northwesterly as highs warm into the mid 70s to around 80. A few strong storms are possible with small hail and strong wind gusts being the main threats. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 633 PM CDT Mon Jun 2 2025 A line of showers and thunderstorms is ongoing along a cold front across the southern Sandhills, extending from southwest Nebraska into north central Nebraska. These storms are bringing torrential rainfall and gusty, erratic winds. In and around these storms, IFR conditions are expected. To the north of the cold front, rain showers are expected, with sporadic thunderstorms, however conditions favor remaining at VFR. Overnight, rain showers continue across the region, with gusty winds persisting. Conditions should begin to improve around mid morning, bringing a return to VFR conditions and gusty winds throughout the day. && .LBF WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 AM CDT Tuesday for NEZ038-059. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Richie
Hazardous weather outlook, Jun 2, 3:30 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 330 PM CDT Mon Jun 2 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-032030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 330 PM CDT Mon Jun 2 2025 /230 PM MDT Mon Jun 2 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This Afternoon and Tonight. There is a risk of severe thunderstorms late this afternoon and evening across most of western and north central Nebraska. The greatest potential for severe storms will generally be after 4pm. The main threats will be large hail, damaging winds, heavy rainfall with an isolated threat for tornadoes. Rainfall amounts of 1 inch or more will be possible with some locations seeing 2 to 4 inches. A Flood Watch has been issued for Custer and Lincoln counties starting at 7pm this evening through late tonight. Some localized flash flooding may occur in small streams, low-lying areas, and area roadways will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Near daily thunderstorms are expected into the weekend as several disturbances impact the area. The severe risk is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 2, 6:15 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
515 PM MDT Mon Jun 2 2025
NEZ057-058-030000-
Perkins NE-Keith NE-
515 PM MDT Mon Jun 2 2025
...A STRONG THUNDERSTORMS WILL IMPACT NORTHERN PERKINS AND SOUTH
CENTRAL KEITH COUNTIES THROUGH 600 PM MDT...
At 515 PM MDT, Doppler radar was tracking a strong thunderstorms 8
miles north of Grant, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Grant, Venango, Roscoe, Brandon, and Wild Horse Spring.
This includes the following highways...
Highway 61 between mile markers 69 and 85.
Interstate 80 in Nebraska between mile markers 130 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until midnight MDT for
southwestern Nebraska.
&&
LAT...LON 4076 10205 4097 10205 4117 10153 4097 10130
TIME...MOT...LOC 2315Z 247DEG 14KT 4097 10176
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 2, 6:17 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
617 PM CDT Mon Jun 2 2025
NEZ059-030000-
Lincoln NE-
617 PM CDT Mon Jun 2 2025
...A STRONG THUNDERSTORMS WILL IMPACT NORTHERN LINCOLN COUNTY
THROUGH 700 PM CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorms
over North Platte, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
North Platte, Sutherland, Hershey, North Platte Airport, O'Fallons,
and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 7.
Interstate 80 in Nebraska between mile markers 162 and 185.
Highway 83 between mile markers 78 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Nebraska.
&&
LAT...LON 4102 10093 4120 10113 4135 10054 4113 10037
TIME...MOT...LOC 2316Z 247DEG 14KT 4112 10080
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Jun 2, 6:35 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
635 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM Hail North Platte 41.13N 100.77W
06/02/2025 M1.75 Inch Lincoln NE Public
&&Local storm report, Jun 2, 6:38 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
638 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM Hail North Platte 41.13N 100.77W
06/02/2025 M1.00 Inch Lincoln NE Public
&&Local storm report, Jun 2, 6:39 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
639 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM Hail 3 E Gates 41.65N 99.59W
06/02/2025 M1.50 Inch Custer NE Public
&&Local storm report, Jun 2, 6:42 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
642 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Gst Broken Bow 41.41N 99.64W
06/02/2025 M70 MPH Custer NE ASOS
&&The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:02 AM CDT | Flood Watch | LBF | Custer, Lincoln | 14 hr |
| Jun 2, 4:33 PM CDT | Special Weather Statement | LBF | Custer | 27 min |
| Jun 2, 4:56 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 49 min |
| Jun 2, 5:01 PM CDT | Special Weather Statement | LBF | Logan | 44 min |
| Jun 2, 5:03 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 42 min |
| Jun 2, 5:06 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 39 min |
| Jun 2, 5:23 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 52 min |
| Jun 2, 5:33 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jun 2, 5:43 PM CDT | Flash Flood Warning | LBF | Custer | 7 hr |
| Jun 2, 5:43 PM CDT | Special Weather Statement | LBF | Lincoln | 47 min |
| Jun 2, 5:46 PM CDT | Special Weather Statement | LBF | Logan | 44 min |
| Jun 2, 5:46 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 2, 5:47 PM CDT | Special Weather Statement | LBF | Logan | 43 min |
| Jun 2, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 51 min |
| Jun 2, 6:05 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 40 min |
| Jun 2, 6:12 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 48 min |
| Jun 2, 6:15 PM CDT | Special Weather Statement | LBF | Perkins | 45 min |
| Jun 2, 6:17 PM CDT | Special Weather Statement | LBF | Lincoln | 43 min |
| Jun 2, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Jun 2, 6:37 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jun 2, 6:43 PM CDT | Areal Flood Advisory | LBF | Custer, Lincoln | 3 hr |
| Jun 2, 6:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 47 min |
| Jun 2, 6:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.